Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 66, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 22, 2006, 12:01 AM CDT for Baldwin County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 12:01 AM CDT (05:01 UTC)
- Expired
- Apr 22, 2006, 12:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 10:48 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 220502 SVRMOB ALC003-220545- /O.NEW.KMOB.SV.W.0066.060422T0502Z-060422T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1201 AM CDT SAT APR 22 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 1245 AM CDT * AT 1200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SUMMERDALE...OR ABOUT 27 MILES SOUTHEAST OF DOWNTOWN MOBILE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELSANOR BY 1220 AM CDT SEMINOLE BY 1240 AM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3052 8780 3035 8773 3044 8740 3064 8747 $$
1 follow-up statement
000 WWUS54 KMOB 220547 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1246 AM CDT SAT APR 22 2006 ALC003-220556- /O.EXP.KMOB.SV.W.0066.000000T0000Z-060422T0545Z/ BALDWIN AL- 1246 AM CDT SAT APR 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BALDWIN COUNTY HAS BEEN ALLOWED TO EXPIRE AT 1245 AM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING FOR BALDWIN AND ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA AND ESCAMBIA...SANTA ROSA AND OKALOOSA COUNTIES IN NORTHWEST FLORIDA. LAT...LON 3052 8780 3035 8773 3044 8740 3064 8747 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:05 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 21, 10:05 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1005 PM CDT FRI APR 21 2006 .UPDATE...LATEST RADAR LOOPS CONTINUE TO SHOW MORE SHOWERS AND THUNDERSTORMS MOVING IN FROM THE WEST. THIS CONVECTION WILL BE MOVING ACROSS NORTHERN SECTIONS OF THE CWFA MOSTLY AFTER MIDNIGHT TONIGHT...WHILE FURTHER TO THE SOUTH OVER SOUTHERN SECTIONS OF MS...COASTAL AREAS OF AL AND MUCH OF NWFL...SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED AND MORE WIDESPREAD FOR THE REST OF THIS EVENING AND AFTER MIDNIGHT TONIGHT. THIS INCREASE IN ACTIVITY IS ALL ASSOCIATED WITH THE MAIN TROF AXIS APPROACHING FROM THE WEST...GIVING WAY TO BETTER LIFT AND STEEPER LAPSE RATES ALOFT ALONG WITH BETTER MOISTURE CONVERGENCE NEAR AN EXITING BOUNDARY ACROSS COASTAL SECTIONS OF BALDWIN COUNTY AL STRETCHING EAST INTO NWFL. WITH THIS HAD TO ISSUE ANOTHER UPDATE WITH CURRENT ZONE PACKAGE INCREASING POPS MOSTLY FOR AFTER MIDNIGHT TONIGHT. AT THIS TIME NO WIDESPREAD SEVERE WX IS EXPECTED TROUGH ISOLATED CASES OF MEDIUM TO LARGE HAIL AND WEAK TORNADOES CANTT BE RULED OUT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE NIGHT. /32 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 21, 6:00 AM CDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI APR 21 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY THROUGH TONIGHT. AS AN UPPER DISTURBANCE MOVES ACROSS THE AREA LATER TODAY THROUGH TONIGHT...THUNDERSTORMS WILL BECOME LIKELY. WINDS IN THE LOWER LEVELS WILL CREATE A LINE OF THUNDERSTORMS MOVING ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...MAINLY ACROSS THE AREAS ALONG AND NORTH OF A STONE COUNTY...MISSISSIPPI TO CRENSHAW COUNTY...ALABAMA LINE. THE INCREASING SOUTH WINDS TODAY WILL INCREASE THE CHANCE FOR RIP CURRENTS TO MODERATE. THE CHANCE WILL DECREASE SATURDAY AS HIGH PRESSURE AGAIN DOMINATES THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE UPPER SYSTEM WHICH WILL SPAWN THIS AFTERNOON AND TONIGHTS WEATHER ACROSS THE AREA MOVES EAST...SEASONABLY WARM TEMPS AND DRY CONDITIONS WILL MOVE IN FOR SEVERAL DAYS...WITH THE NEXT CHANCE FOR RAIN BEING A CHANCE ON WEDNESDAY INTO THURSDAY AS A WEAK FRONT MOVES OVER THE AREA. THE DRY CONDITIONS WILL AGAIN ALLOW FOR AN INCREASED RISK OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED AT TIMES LATER THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Local storm report, Apr 21, 8:43 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
843 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST GREENVILLE 31.83N 86.62W
04/21/2006 U0 MPH BUTLER AL EMERGENCY MNGR
POWER LINES DOWN
&&
JPLocal storm report, Apr 21, 10:38 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1038 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TORNADO 1 N PACE 30.61N 87.16W
04/21/2006 SANTA ROSA FL EMERGENCY MNGR
SMALL TORNADO...ONE TREE DOWN
1005 PM TORNADO MUNSON 30.86N 86.87W
04/21/2006 SANTA ROSA FL EMERGENCY MNGR
SMALL TORNADO...STRUCTURE DAMAGE - WALLS DOWN
&&
JPThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:46 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 29 min |
| Apr 21, 10:55 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 65 min |
| Apr 22, 12:01 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 44 min |
| Apr 22, 12:19 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.